Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 3, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Feb 6, 2008, 2:43 AM EST for 8 counties in Ohio. It was in force for 47 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2008, 2:43 AM EST (07:43 UTC)
- Expired
- Feb 6, 2008, 3:30 AM EST
- In force
- 47 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Athens County, OH, Gallia County, OH, Jackson County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH
The radar
The Charleston,WV radar (KRLX), 131 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 2:50 AM EST | TSTM WND DMG | Albany, OH | TREES DOWN THROUGHOUT TOWN |
| Feb 6, 2:50 AM EST | TSTM WND DMG | Coolville, OH | TREES REPORTED DOWN THROUGHOUT TOWN |
| Feb 6, 2:50 AM EST | TSTM WND DMG | Nelsonville, OH | TREES REPORTED DOWN ACROSS TOWN |
| Feb 6, 3:00 AM EST | TSTM WND DMG | Corning, OH | TREES DOWN THROUGHOUT TOWN |
| Feb 6, 3:00 AM EST | TSTM WND DMG | Mcconnelsville, OH | TREES DOWN COUNTYWIDE |
| Feb 6, 3:00 AM EST | TSTM WND DMG | Shawnee, OH | TREES DOWN THROUGHOUT TOWN |
| Feb 6, 3:15 AM EST | TSTM WND DMG | Beverly, OH | TREES DOWN ON ST RT 339 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 6, 12:41 AM EST | Tornado Watch | SPC | 5 hr |
| Feb 6, 2:31 AM EST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 060744
SVRRLX
OHC009-053-079-105-115-127-163-167-060830-
/O.NEW.KRLX.SV.W.0003.080206T0743Z-080206T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
243 AM EST WED FEB 6 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATHENS COUNTY IN SOUTHEAST OHIO...
GALLIA COUNTY IN SOUTHEAST OHIO...
JACKSON COUNTY IN SOUTHEAST OHIO...
MEIGS COUNTY IN SOUTHEAST OHIO...
MORGAN COUNTY IN SOUTHEAST OHIO...
PERRY COUNTY IN SOUTHEAST OHIO...
VINTON COUNTY IN SOUTHEAST OHIO...
WASHINGTON COUNTY IN SOUTHEAST OHIO...
* UNTIL 330 AM EST
* AT 236 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED 31 MILES NORTHWEST
OF MCARTHUR...OR ABOUT 6 MILES NORTH OF CHILLICOTHE...AND MOVING
EAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTH OF LAKE HOPE STATE PARK BY 305 AM EST...
NELSONVILLE BY 310 AM EST...
GLOUSTER BY 320 AM EST...
CHESTERHILL BY 330 AM EST...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EST WEDNESDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM EST
WEDNESDAY MORNING FOR SOUTHEAST OHIO AND CENTRAL VIRGINIA AND CENTRAL
WEST VIRGINIA.
LAT...LON 3991 8216 3978 8206 3976 8165 3959 8158
3964 8145 3958 8121 3926 8169 3901 8188
3896 8215 3858 8230 3884 8257 3894 8282
3934 8276 3939 8230 3947 8228 3948 8217
3955 8217 3960 8238 3984 8248 3993 8241
TIME...MOT...LOC 0743Z 267DEG 61KT 3943 8286
$$
081 follow-up statement
000
WWUS51 KRLX 060829
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
327 AM EST WED FEB 6 2008
OHC009-053-079-105-115-127-163-167-060837-
/O.EXP.KRLX.SV.W.0003.000000T0000Z-080206T0830Z/
VINTON OH-PERRY OH-ATHENS OH-WASHINGTON OH-MORGAN OH-MEIGS OH-
GALLIA OH-JACKSON OH-
327 AM EST WED FEB 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON...GALLIA...MEIGS...
MORGAN...WASHINGTON...ATHENS...PERRY AND VINTON COUNTIES IN SOUTHEAST
OHIO EXPIRES AT 330 AM EST...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORMS
WHICH PROMPTED THE WARNING WILL MOVE OUT OF THE WARNED AREA BY 330
AM. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3991 8216 3978 8206 3976 8165 3959 8158
3964 8145 3958 8121 3926 8169 3901 8188
3896 8215 3858 8230 3884 8257 3894 8282
3934 8276 3939 8230 3947 8228 3948 8217
3955 8217 3960 8238 3984 8248 3993 8241
TIME...MOT...LOC 0827Z 267DEG 61KT 3946 8190
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 1:27 AM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Feb 6, 1:27 AM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
127 AM EST WED FEB 6 2008
.SYNOPSIS...
A STATIONARY FRONT EXTENDING ACROSS OHIO WILL MOVE NORTH AS LOW
PRESSURE RIDES UP THE OHIO VALLEY TONIGHT INTO THURSDAY. IN ITS
WAKE...A STRONG UPPER AIR SYSTEM CROSSES WEDNESDAY NIGHT INTO
THURSDAY. WINTER RETURNS THIS WEEKEND WITH THE PASSAGE OF AN ARCTIC
FRONT.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
RADAR SHOWS THE PRECIPITATION MOVING NORTH OF FORECAST AREA AS THE
ARKANSAS LOW STRENGTHENS AND DYNAMICS ALOFT GET MORE ORGANIZED WITH
THIS LOW. THIS WILL KEEP US IN THE WARM SECTOR TONIGHT WITH NO REAL
UPPER SUPPORT TO PRODUCE MUCH IN THE WAY OF PRECIPITATION UNTIL THE
SYSTEM APPROACHES WEDNESDAY.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
MODELS HAVE TRENDED SLOWER IN THE SURFACE LOW AND ASSOCIATED COLD
FRONT MOVING ACROSS THE OHIO VALLEY ON WEDNESDAY...SO THAT THE
SLOWER NAM IS PREFERRED OVER THE FASTER GFS. EVEN WITH THE SLOWER
TIMING...MODELS HAVE BACKED OFF ON ANY SIGNIFICANT SURFACE WAVE
DEVELOPING ALONG THE FRONT AS IT MOVES ACROSS OUR AREA. THE MAIN
ENERGY AND GREATEST QPF IS THEREFORE CONCENTRATED WITH THE MAIN
SURFACE LOW TRACKING NORTHEASTWARD THROUGH OHIO. SO THE HEAVIEST
RAINS AHEAD OF THE LOW AND FRONT ON WEDNESDAY FOR OUR AREA WILL
LIKELY BE CLOSEST TO THE LOW...ACROSS SOUTHEAST OHIO AND EXTREME
NORTHWEST WEST VIRGINIA. THIS AREA RECEIVED A GOOD DOSE OF RAIN THIS
MORNING...AND IS INCORPORATED INTO THE FLOOD WATCH WHICH CONTINUES
THRU WEDNESDAY AFTERNOON. TIMING OF THE FRONT WOULD HAVE IT ALONG
THE OHIO RIVER AROUND 18Z WEDNESDAY AND EAST OF THE MOUNTAINS BY 00Z
THURSDAY. THERE WILL BE A DECENT BAND OF CONVECTION ALONG AND AHEAD
OF THE FRONT...BUT WILL BE PROGRESSIVE ENOUGH SO THAT THE FLOOD
WATCH IS LIMITED TO MOSTLY THE NORTHWEST PART OF OUR AREA. ENOUGH
INSTABILITY AND CERTAINLY ENOUGH MOISTURE TO INCLUDE
THUNDER...MAINLY IN THE MAIN CONVECTION BAND CLOSE TO THE FRONT.
VERY GOOD SHEAR INDICATES THE POTENTIAL FOR A FEW OF THE STORMS TO
STRONG TO POSSIBLY SEVERE...WILL INCLUDE IN HWO FOR WEDNESDAY.
HOWEVER...LITTLE SUNSHINE IS EXPECTED IN THE RELATIVELY DEEP MOIST
ATMOSPHERE TO AID SEVERE...BUT TEMPERATURES WILL APPROACH RECORD
HIGHS ESPECIALLY IN THE EAST WHERE THE FRONT WILL NOT PASS TIL LATER
IN THE AFTERNOON. THUS...HAVE LOWERED MAX TEMPS FROM GUIDANCE A FEW
DEGREES. FINALLY...GUSTY SOUTHERLY WINDS AHEAD OF THE FRONT...BUT NO
WIND ADVISORY SEEN AT THIS TIME. LOTS OF MOISTURE REMAINS BEHIND THE
FRONT UNDER DEEP CYCLONIC FLOW AROUND THE DEPARTING LOW...BUT HAVE
DOWNPLAYED POPS WEDNESDAY NIGHT AND ESPECIALLY THURSDAY AS WINDS
STAY MORE WESTERLY RATHER THAN NORTHWESTERLY. PREFER THE SLOWER NAM
IN BRINGING THE COLDER AIR IN...AND A SLOWER CHANGEOVER TO SNOW
SHOWERS WEDNESDAY NIGHT. IN ANY CASE...ONLY LIGHT SNOW ACCUMULATIONS
ARE EXPECTED IN THE HIGHER ELEVATIONS OF THE MOUNTAINS AS BOUNDARY
LAYER TEMPS IN THE LOWLANDS ARE MARGINAL TO SUPPORT SNOW. ANY LEFT
OVER SNOW SHOWERS QUICKLY WIND DOWN THURSDAY MORNING AS WEAK HIGH
PRESSURE BUILDS IN...BUT STILL LOTS OF CLOUDS AS LOW LEVEL MOISTURE
HANGS AROUND. SEASONABLE TEMPS THURSDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
AN ACTIVE WEATHER PERIOD WITH A TRANSITION TO BELOW NORMAL
TEMPERATURES AS A POLAR VORTEX DIGS ACROSS THE ERN CONUS THIS
WEEKEND.
BEFORE THAT...WEAK WAA YIELDS CLOUDS AND SPOTTY LIGHT PRECIP
THURSDAY NIGHT...BUT MOST OF THE AREA WILL BE DRY. A GOOD AMOUNT OF
CLOUDS WILL BE AROUND FRIDAY WITH THE PASSAGE OF A BAROCLINIC ZONE.
RAIN CHANGES TO SNOW IN WAKE OF THE FRONT OVERNIGHT FRIDAY. AN SNOW
ACCUM WILL BE AN INCH OR LESS OUTSIDE THE HIGHEST PEAKS.
GFS AND ECMWF BOTH RESOLVE AN ARCTIC FRONT WHICH RETURNS WINTER TO
THE AREA SAT NGT THRU SUN NGT. H8 TEMPS PLUMMET TO -20C RANGE SUN
AND SUN NGT. THIS MEANS WE WILL BE LUCKY TO SEE DAYTIME HIGHS REACH
THE 30S EVEN IN THE SRN COAL FIELDS. THE ASSOCIATED UPPER AIR
SYSTEM CROSSES SUNDAY AND COULD YIELD A LIGHT SNOW ACCUMULATION IN
THE MTNS. MSTR REMAINS A QUESTION...SO WILL NOT INSERT ANY VERBIAGE
IN THE HWO YET ON POSSIBLE ACCUMULATIONS.
MID LVL HGTS BUILD DAYS 6 AND 7 ALLOWING A SHORT VISIT BY OLD MAN
WINTER. TEMPS REBOUND BACK TO NORMAL LEVELS TO CLOSE OUT THE LONG
TERM.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
A STRONG SQUALL APPROACHING FROM THE WEST WILL AFFECT HTS...PKB
AROUND 08Z...WITH SEVERE WEATHER...DAMAGING WINDS BEEN THE MAIN
THREAT. THE LINE WILL REACH CRW AROUND 08-09Z...AND COULD DIMINISH
IN INTENSITY BY THE TIME IT REACHES THE EASTERN SITES FROM 10-11Z.
IFR/LIFR CONDITIONS WILL OCCUR ALONG THIS LINE OF CONVECTION. DEADLY
DAMAGING WINDS ARE LIKELY TO OCCUR.
AVIATION OUTLOOK /AFTER 00Z THU/...
IFR CONDITIONS FOR THE REMAINDER OF WEDNESDAY. GRADUALLY IMPROVING
FLIGHT CONDITIONS THEREAFTER.
&&
.HYDROLOGY...
WITH THE AMOUNT OF QPF PREDICTED /1 - 3 INCHES / OVER THE NEXT 24 -
36 HRS...THE HOCKING...MUSKINGUM...AND OHIO RIVERS WILL BE RUNNING
NEAR BANKFULL. THE OHIO RIVER WILL SEE A STRONG RISE LATER THIS
WEEK DUE TO UPSTREAM RAINFALL IN THE ALLEGHANY BASIN. PLEASE REFER
TO THE AHPS SECTION OF OUR WEBPAGE FOR THE LATEST RIVER FORECAST.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH UNTIL 6 AM EST EARLY THIS MORNING FOR WVZ005>011.
OH...FLOOD WATCH UNTIL 6 AM EST EARLY THIS MORNING FOR OHZ066-067-
075-076-083>087.
KY...FLOOD WATCH UNTIL 6 AM EST EARLY THIS MORNING FOR KYZ101>103-
105.
VA...NONE.
&&
SYNOPSIS...29
NEAR TERM...AAR
SHORT TERM...JMV
LONG TERM...29
AVIATION...ARJ
HYDROLOGY...Hazardous weather outlook, Feb 5, 3:33 PM EST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 333 PM EST TUE FEB 5 2008 OHZ066-067-075-076-084-085-WVZ009>011-062045- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER- 333 PM EST TUE FEB 5 2008 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ101>103-105-OHZ083-086-087-WVZ005>008-062045- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-WAYNE- CABELL-MASON-JACKSON WV- 333 PM EST TUE FEB 5 2008 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ003-004-WVZ013>020-024>040-046-047-062045- DICKENSON-BUCHANAN-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 333 PM EST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:11 AM EST | Severe Thunderstorm Warning | RLX | Lawrence | 79 min |
| Feb 6, 7:37 AM EST | Areal Flood Advisory | RLX | Gallia, Jackson, Lawrence, Meigs, Vinton | 3 hr |
| Feb 6, 12:33 PM EST | River Flood Advisory | RLX | Athens | 19 hr |
| Feb 6, 12:33 PM EST | River Flood Advisory | RLX | Morgan, Washington | 5 hr |
| Feb 6, 12:33 PM EST | River Flood Advisory | RLX | Washington | 46 hr |
| Feb 6, 12:33 PM EST | River Flood Advisory | RLX | Washington | 71 hr |
| Feb 6, 12:33 PM EST | River Flood Advisory | RLX | Washington | 71 hr |
| Feb 6, 12:33 PM EST | River Flood Advisory | RLX | Meigs | 46 hr |
| Feb 6, 12:33 PM EST | River Flood Advisory | RLX | Meigs | 3 days |
| Feb 6, 12:33 PM EST | River Flood Advisory | RLX | Meigs | 71 hr |
| Feb 6, 12:33 PM EST | River Flood Advisory | RLX | Gallia | 3 days |
| Feb 6, 2:15 PM EST | Wind Advisory | RLX | Gallia, Jackson, Lawrence | 6 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.